Nash cirrhosis

Hi my hubby is the one who has this awful disease and through this site have gained a lot of advice and insight. Our gp prescribed lactulose for him to help with the HE and still waiting for word on the other drug.

However, whilst the confusion has improved his blood sugar levels have rocketed. The consultant insists this is down to the lactulose and wants to take him off it. He has, after a slightly heated debate, agreed to keep him on it till he can get permission for him to go on to the Riflaximine(?). Any other diabetic sufferer had the same problem and offer any advice?

Many thanks


3 Replies

  • Depends where you are , but you could see if Kristalose ( probably spelt wrong) is any better , is like lactulose but in powder form.

  • Hi. I care for a family member who is currently in hospital after a severe HE episode. He also has diabetes. As I understand it, and I'm not a medic, it's easier to control the blood sugar levels than the toxins. My family member has just today started the riflaximine and still taking lactulose. He is also having enemas to help clear any toxins. I suspect it's a fine line to decide how best to balance both. Hope he improves, and that you're OK. It's tough on us careers too.

  • My husband suffers from HE , it is more severe now, he is also a diabetic and has been on lactulose and rifaximin for last 4 years....blood sugars can be difficult to control and he is now on insulin . Husband is on a vegetarian diet and this has definitely helped HE and also diabetes is an awful disease and unless you are under the care of a specialist liver unit there is limited knowledge and understanding of how HE impacts on all involved.

You may also like...